Ohio, 2003

Damaging Wind in Ohio, November 12, 2003

November 12, 2003 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 12, 7:48 PM EST, 12 minutes earlier.

Area forecast discussion, Nov 12, 7:48 PM EST, 12 minutes before
AREA FORECAST DISCUSSION - UPDATE FOR SVR TSTM WATCH
NATIONAL WEATHER SERVICE PITTSBURGH PA
748 PM EST WED NOV 12 2003

UPDATED TO ADD SVR TSTM WATCH FOR WRN PA, 4 COUNTIES IN EAST CENTRAL
OHIO AND 4 COUNTIES IN THE NRN PANHANDLE OF WV TIL 11 PM THIS
EVENING.

.PBZ...
MD...WIND ADVISORY FOR TONIGHT AND THURSDAY FOR ZONE MDZ001.

OH...TORNADO WATCH TIL 1000 PM OHZ039>041-048
     TORNADO WATCH TIL 900 PM OHZ057-058-068
     SEVERE THUNDERSTORM WATCH TIL 1100 PM OHZ049-050-059-069
     WIND ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES
     OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...WIND ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES
     PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032
     SEVERE THUNDERSTORM WATCH TIL 1100 PM
     PAZ007>009-013>016-020>023-029>032.

WV...FLOOD WATCH UNTIL 1000 PM EST WEDNESDAY FOR ZONE WVZ041.
     WIND ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES
     WVZ001>004...WVZ012...WVZ021>023...WVZ041
     SEVERE THUNDERSTORM WATCH TIL 1100 PM WVZ001>004.
Hazardous weather outlook, Nov 12, 11:49 AM EST, 8 hours 11 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-1211945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1149 AM EST WED NOV 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY LATE
AFTERNOON AND EARLY TONIGHT ACROSS THE UPPER OHIO VALLEY. THERE MAY
BE STRONG AND DAMAGING WINDS WITH THESE STORMS ALONG WITH DANGEROUS
LIGHTNING..HAIL AND BRIEF HEAVY DOWNPOURS. TORNADOES MAY EVEN FORM.

A WIND ADVISORY IS IN EFFECT TONIGHT ALSO AS WIND GUSTS TO 50MPH OR
SO ARE POSSIBLE BOTH PRECEDING AND AFTER PASSAGE OF A STRONG COLD
FRONT THAT WILL USHER IN MUCH COLDER WEATHER.

.DAYS TWO THROUGH SEVEN...

ON THURSDAY...A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA.
WINDS CAN GUST TO 50 MPH OR SO.

COLD WINDS MOVING ACROSS THE GREAT LAKES WILL ALSO SPAWN SNOW SHOWERS
ACROSS THE UPPER OHIO VALLEY AND APPALACHIAN MOUNTAINS THURSDAY INTO
THURSDAY NIGHT. A SMALL ACCUMULATION OF SNOW...1 INCH OR SO...IS
POSSIBLE ACROSS NORTHWEST PENNSYLVANIA AND THE RIDGE TOPS OF THE
CHESTNUT RIDGE AND LAUREL HILL BY THURSDAY LATE DAY.
ADDITIONAL ACCUMULATIONS ARE EXPECTED THURSDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY OCCUR LATE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Nov 12, 3:22 PM EST, 4 hours 38 minutes before
OHZ057-058-068-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EST WED NOV 12 2003

TORNADO WATCH IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR THE FOLLOWING COUNTIES...

IN OHIO...

  GUERNSEY        MUSKINGUM       NOBLE
Special weather statement, Nov 12, 4:47 PM EST, 3 hours 13 minutes before
OHZ039>041-048-130300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EST WED NOV 12 2003

TORNADO WATCH IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR THE FOLLOWING COUNTIES...

IN OHIO...

  CARROLL         COLUMBIANA      COSHOCTON       TUSCARAWAS
Special weather statement, Nov 12, 6:32 PM EST, 1 hour 28 minutes before
OHZ039>041-048-057-058-068-130015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
632 PM EST WED NOV 12 2003

THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHERN COSHOCTON COUNTY. THE
THUNDERSTORM WAS WEST OF CONESVILLE AND MOVING NORTHEAST ABOUT 40
MPH. BE ALERT FOR GUSTY WINDS...DANGEROUS LIGHTNING AND VERY HEAVY
RAIN.

A TORNADO WATCH REMAINS IN EFFECT FOR
COSHOCTON...TUSCARAWAS...CARROLL...AND COLUMBIANA COUNTIES UNTIL 1000
PM. A TORNADO WATCH REMAINS IN EFFECT FOR MUSKINGUM...NOBLE...AND
GUERNSEY COUNTIES UNTIL 900 PM.

MORE THUNDERSTORMS WERE LOCATED IN NORTH CENTRAL OHIO AND THEY WERE
MOVING NORTHEAST. BE ALERT THIS EVENING...ANY THUNDERSTORMS THAT DO
FORM COULD CONTAIN TORNADOES OR STRONG WINDS.

STAYED TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL TV AND RADIO
STATIONS FOR LATER INFORMATION ON THESE STORMS.
Special weather statement, Nov 12, 7:14 PM EST, 46 minutes before
OHZ039>041-048-057-058-068-130115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
714 PM EST WED NOV 12 2003

MORE SHOWERS AND THUNDERSTORMS WERE MOVING TOWARD EAST
CENTRAL...OHIO. ONE ISOLATED THUNDERSTORM WAS OVER SOUTHWEST CARROLL
COUNTY. HOWEVER...MORE STORMS WERE LOCATED IN NORTH CENTRAL OHIO AND
WERE MOVING EAST ABOUT 40 MPH. BE ALERT...SOME OF THESE STORMS COULD
PRODUCE STRONG WINDS AND EVEN TORNADOES.

CURRENTLY...THUNDERSTORMS WILL ENTER COLUMBIANA COUNTY BETWEEN 745 PM
AND 800 PM THIS EVENING.

A TORNADO WATCH REMAINS IN EFFECT FOR
COSHOCTON...TUSCARAWAS...CARROLL... AND COLUMBIANA COUNTIES UNTIL
1000 PM. A TORNADO WATCH REMAINS IN EFFECT FOR
GUERNSEY...MUSKINGUM...AND NOBLE UNTIL 900 PM.

A WATCH MEANS TORNADOES ARE POSSIBLE. IF TORNADOES BECOME CERTAIN
WITH THESE STORMS...WARNINGS WILL BE ISSUED.
Special weather statement, Nov 12, 7:30 PM EST, 30 minutes before
OHZ049-050-059-069-WVZ001>004-PAZ007>009-013>016-020>023-029>032-
130400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
730 PM EST WED NOV 12 2003

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EST WEDNESDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN OHIO...

  BELMONT    HARRISON    JEFFERSON   MONROE

IN WEST VIRGINIA...

  BROOKE     HANCOCK     MARSHALL     OHIO

IN PENNSYLVANIA...

  ALLEGHENY  ARMSTRONG   BEAVER      BUTLER

  CLARION    FAYETTE     FOREST      GREENE

  INDIANA    JEFFERSON   LAWRENCE    MERCER

  VENANGO    WASHINGTON  WESTMORELAND

The radar

The Cleveland radar (KCLE), 121 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coshocton

When
November 12, 8:00 PM EST
Where
Coshocton County, Nellie
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
40.333, -82.067

Trees and power lines blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371233.